On Thurston’s core entropy algorithm
HTML articles powered by AMS MathViewer
- by Yan Gao PDF
- Trans. Amer. Math. Soc. 373 (2020), 747-776 Request permission
Abstract:The core entropy of polynomials, recently introduced by W. Thurston, is a dynamical invariant extending topological entropy for real maps to complex polynomials, whence providing a new tool to study the parameter space of polynomials. The base is a combinatorial algorithm allowing for the computation of the core entropy given by Thurston but without supplying a proof. In this paper, we will describe his algorithm and prove its validity.
- R. L. Adler, A. G. Konheim, and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc. 114 (1965), 309–319. MR 175106, DOI 10.1090/S0002-9947-1965-0175106-9
- Lluís Alsedà and MichałMisiurewicz, Semiconjugacy to a map of a constant slope, Discrete Contin. Dyn. Syst. Ser. B 20 (2015), no. 10, 3403–3413. MR 3411531, DOI 10.3934/dcdsb.2015.20.3403
- Ben Bielefeld, Yuval Fisher, and John Hubbard, The classification of critically preperiodic polynomials as dynamical systems, J. Amer. Math. Soc. 5 (1992), no. 4, 721–762. MR 1149891, DOI 10.1090/S0894-0347-1992-1149891-3
- Mario Bonk and Daniel Meyer, Expanding Thurston maps, Mathematical Surveys and Monographs, vol. 225, American Mathematical Society, Providence, RI, 2017. MR 3727134, DOI 10.1090/surv/225
- Adrien Douady, Topological entropy of unimodal maps: monotonicity for quadratic polynomials, Real and complex dynamical systems (Hillerød, 1993) NATO Adv. Sci. Inst. Ser. C: Math. Phys. Sci., vol. 464, Kluwer Acad. Publ., Dordrecht, 1995, pp. 65–87. MR 1351519
- A. Douady and J. H. Hubbard, Exploring the Mandelbrot set: The Orsay Notes, www.math.cornell.edu/~hubbard/OrsayEnglish.pdf.
- Harry Furstenberg, Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation, Math. Systems Theory 1 (1967), 1–49. MR 213508, DOI 10.1007/BF01692494
- D. Dudko and D. Schleicher, Core entropy of quadratic polynomials, arXiv:1412.9760v1, 2014.
- Gao Yan, Dynatomic periodic curve and core entropy for polynomials, thesis, Angers University, 2013.
- W. Jung, Core entropy and biaccessibility of quadratic polynomials, arXiv:1401.4792, 2014.
- Tao Li, A monotonicity conjecture for the entropy of Hubbard trees, ProQuest LLC, Ann Arbor, MI, 2007. Thesis (Ph.D.)–State University of New York at Stony Brook. MR 2712186
- John Milnor and William Thurston, On iterated maps of the interval, Dynamical systems (College Park, MD, 1986–87) Lecture Notes in Math., vol. 1342, Springer, Berlin, 1988, pp. 465–563. MR 970571, DOI 10.1007/BFb0082847
- M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math. 67 (1980), no. 1, 45–63. MR 579440, DOI 10.4064/sm-67-1-45-63
- Edwin E. Moise, Geometric topology in dimensions $2$ and $3$, Graduate Texts in Mathematics, Vol. 47, Springer-Verlag, New York-Heidelberg, 1977. MR 0488059, DOI 10.1007/978-1-4612-9906-6
- R. L. Moore, Concerning upper semi-continuous collections of continua, Trans. Amer. Math. Soc. 27 (1925), no. 4, 416–428. MR 1501320, DOI 10.1090/S0002-9947-1925-1501320-8
- Alfredo Poirier, Critical portraits for postcritically finite polynomials, Fund. Math. 203 (2009), no. 2, 107–163. MR 2496235, DOI 10.4064/fm203-2-2
- Alfredo Poirier, Hubbard trees, Fund. Math. 208 (2010), no. 3, 193–248. MR 2650982, DOI 10.4064/fm208-3-1
- Giulio Tiozzo, Topological entropy of quadratic polynomials and dimension of sections of the Mandelbrot set, Adv. Math. 273 (2015), 651–715. MR 3311773, DOI 10.1016/j.aim.2014.12.033
- Giulio Tiozzo, Continuity of core entropy of quadratic polynomials, Invent. Math. 203 (2016), no. 3, 891–921. MR 3461368, DOI 10.1007/s00222-015-0605-9
- William P. Thurston, On the geometry and dynamics of iterated rational maps, Complex dynamics, A K Peters, Wellesley, MA, 2009, pp. 3–137. Edited by Dierk Schleicher and Nikita Selinger and with an appendix by Schleicher. MR 2508255, DOI 10.1201/b10617-3
- W. Thurston, H. Baik, Y. Gao, J. Hubbard, K. Lindsey, L. Tan, and D. Thurston, degree-$d$ invariant lamination, arXiv:1906.05324.
- J. S. Zeng, Criterion for rays landing together, arXiv:1503.05931, 2015.
- Yan Gao
- Affiliation: Mathematical School of Sichuan University, Chengdu 610064, People’s Republic of China
- MR Author ID: 1062873
- Email: firstname.lastname@example.org
- Received by editor(s): March 26, 2016
- Received by editor(s) in revised form: August 17, 2016, and November 4, 2016
- Published electronically: October 17, 2019
- Additional Notes: The author was partially supported by NSFC grant No. 11501383.
- © Copyright 2019 American Mathematical Society
- Journal: Trans. Amer. Math. Soc. 373 (2020), 747-776
- MSC (2010): Primary 37B40, 37F10, 37F20
- DOI: https://doi.org/10.1090/tran/7122
- MathSciNet review: 4068248